MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA HP UNI FEMORAL SZ4 LM/RL; EARLY INTERVENTION : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US SIGMA HP UNI FEMORAL SZ4 LM/RL; EARLY INTERVENTION : KNEE FEMORAL
Model Number 1024-07-400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 09/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient underwent primary lm unicompartmental knee surgery on (b)(6) 2020 when a sigma partial knee was utilized (dr (b)(6), (b)(6)).Patient presented with a painful knee and the tibial component was revised on (b)(6) 2021 (dr (b)(6), (b)(6) hospital) (see (b)(4)).Patient initially did well and presented again with a painful knee - this resulted on a poly exchange of the tibial component and a washout on (b)(6) 2021 (dr (b)(6), (b)(6)) (see (b)(4)).Patient was then doing well until approximately 6 months ago when he started to experience a painful knee.A decision was made to revise the sigma partial to a total knee with a stem and sleeved tibia.On opening the knee ((b)(6) 2022, dr (b)(6), (b)(6) hospital) the tibial component was found to be loose - with the failure at the bone cement/ bone interface.All components were removed and stemmed and sleeved attune revision tibial component implanted along with a primary ps femoral component.Did the patient experience a post-op device malfunction? unknown, if yes, please describe.Loose tibial component - revision to total knee , did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? yes, did the patient require revision surgery or hardware removal? yes, facility name of original implant : (b)(6), was device explanted? true, hardware/explant removal due to: pain and loosening, did patient require revision surgery? true, if yes, date of revision surgery.(b)(6) 2022, reason for revision surgery.Pain, patient status/ outcome / consequences , patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? pain, infection, pain, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, other information bmi of 40, is the patient part of a clinical study unknown, (b)(4) device property of none, device in possession of none, (b)(4) device property of none, device in possession of none, (b)(4) device property of none, device in possession of none.By checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Was surgery time extended? if yes, what was the duration of the delay? - no delay was reported.B.Was the cement product manufactured by depuy? if yes, please provide the part and lot numbers and quantity of the cement.- no, depuy cement was not utilized.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary; the device associated with this complaint was not received for examination.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of device nonconformance was found.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot; a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Based on the inability to find any nc¿s against the provided product code/lot code combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.

Brand Name
SIGMA HP UNI FEMORAL SZ4 LM/RL
Common Device Name
EARLY INTERVENTION : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY RAYNHAM, A DIV. OF DEPUY ORTHO 1219655
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15485729
Report Number1818910-2022-18732
Device Sequence Number12083648
Product Code NPJ
UDI-Device Identifier10603295001744
UDI-Public10603295001744
Combination Product (Y/N)N
PMA/510(K) Number
K070849
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1024-07-400
Device Catalogue Number102407400
Device Lot NumberJ6656C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer10/10/2022
11/30/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date10/21/2022
12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIGMA HP UNI INS SZ3 10MM LMRL.; SIGMA HP UNI TIB TRAY SZ3 LMRL.; UNKNOWN BONE CEMENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale